It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Please help! Seeking answers for high BP and possible liver damage!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-19-2014, 07:48 AM   #1
    BPproblems
    Newbie
    (female)
     
    BPproblems's Avatar
     
    Join Date: Sep 2014
    Posts: 2
    BPproblems HB User
    Please help! Seeking answers for high BP and possible liver damage!

    Hi everyone. This is my first post.

    My family has a history of heart disease (father passed at 52, his brother at 50). At 26 I finally went on BP medication. I've tried several different things, and now I'm on 10mg of Bystolic (nebivolol) with a combo pill of spironolactone/hydrochlorithiazide.

    I've started having nasty side effects like heart fluttering, leg cramps (extreme charlie horses at night that I need to get up to walk off usually happens around 4am), gaining weight around the midsection (10 lbs plus a lot of nasty stretch marks). My feet throb and swell if I drink 1 beer, so I've cut out alcohol. I get very nervous and sweaty/clammy.

    I've been tracking BP at home and it's getting progressively worse again, which prompted me to go to the doctor yesterday.

    They ran a blood chemistry panel and my liver enzymes have come back >3xs elevated (however, they didn't tell me which ones).

    The Bystolic is also no longer controlling my BP anymore. My BP yesterday was 147/108 with a resting heart rate of 100.

    I'm 27 years old female. A little overweight (more so now than when starting Bystolic). Before going on the medication I had blood work done and everything was normal.

    Can someone please help me understand what's going on!!?

    I tried to schedule an appointment with my cardiologist but the nurse called back and said that they don't need to see me?? I had my blood work faxed over to them from my GP. They said they want my GP to handle it, but the cardiologist is who prescribed my medications and my GP doesn't really know anything about what they do or the side effects.

    Is the Bystolic causing all of these nasty side effects? My GP actually wants me to UP my dosage to 15mg/day, which worries me if this is resulting in my liver damage/leg cramps/weight gain.

    Also, my libido is completely shot (and I'm a newlywed!) and I've lost basically all motivation to do anything...

    Last edited by Administrator; 09-19-2014 at 08:21 AM.

     
    Sponsors Lightbulb
       
    Old 09-27-2014, 01:41 PM   #2
    JohnfromIN
    Junior Member
    (male)
     
    JohnfromIN's Avatar
     
    Join Date: Sep 2014
    Location: Indiana
    Posts: 14
    JohnfromIN HB User
    Re: Please help! Seeking answers for high BP and possible liver damage!

    Quote:
    Originally Posted by BPproblems View Post

    I've started having nasty side effects like heart fluttering, leg cramps (extreme charlie horses at night that I need to get up to walk off usually happens around 4am), gaining weight around the midsection (10 lbs plus a lot of nasty stretch marks). My feet throb and swell if I drink 1 beer, so I've cut out alcohol. I get very nervous and sweaty/clammy.
    I don't know anything about Bystolic, but the muscle cramps are most likely due to low electrolyte levels. Calcium, Magnesium and Potassium usually fix that. Alcohol tends to dehydrate and deplete potassium, which makes the problem worse.

    But the heart flutter problem requires a doctors input. It may not be wise to boost your potassium intake before you see the doctor.

    How much Potassium have you been getting in your diet?

     
    Old 10-04-2014, 10:56 AM   #3
    BPproblems
    Newbie
    (female)
     
    BPproblems's Avatar
     
    Join Date: Sep 2014
    Posts: 2
    BPproblems HB User
    Re: Please help! Seeking answers for high BP and possible liver damage!

    Electrolyte imbalance was exactly my first thought as well! I had a full blood panel done and my electrolyte balance is fine. I did come back with elevated liver enzymes. I went and got some lab work from my GP to follow up about the elevated liver enzymes, and my hepatic function came back normal besides ALT of ~230 and AST of ~120 (greater than 3x elevated). GP thinks it's probably a side effect of this BP med, but doesn't want me to quit as it could result in heart attack, so I am keeping on with my 10mg/day regimen.

    I have cut out alcohol completely and have not had any leg cramping in probably 2 weeks now, so maybe it was contributing to a nasty side effect/interaction when breaking down w/ the Bystolic in my liver? Only speculation on my part...

    I've finally got an apt with my cardiologist, but he was booked full a month out. I will update after my apt there. For now, GP wants to monitor hepatic function every 2 months or so.

    Thank you for your reply!

     
    Closed Thread

    Tags
    bystolic, elevated liver enzymes, high blood pressure, leg cramps



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:24 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!